Oregon, 2012Damaging Wind in Oregon, July 7, 2012
July 7, 2012 · NWS PDT · 1 event in 1 county or zone
Localized downbursts caused damage to numerous trees and power lines across Union County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Localized downbursts caused damage to numerous trees and power lines across Union County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 7, 3:05 PM PST, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 7, 3:05 PM PST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
405 PM PDT SAT JUL 7 2012
.UPDATE...THUNDERSTORMS FIRED UP OVER NORTHERN GRANT COUNTY THIS
AFTERNOON AND WERE MOVING NORTH AND INTO THE BLUE MOUNTAINS AND THE
GRANDE RONDE VALLEY. THEREFORE THE ZONES WERE UPDATED TO INCLUDE
THUNDERSTORMS IN THIS AREA AS WELL AS THE FOOTHILLS OF THE BLUE
MOUNTAINS INTO THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 251 PM PDT SAT JUL 7 2012/
SHORT TERM...TONIGHT THROUGH TUESDAY...AN UPPER LEVEL RIDGE OF HIGH
PRESSURE WILL KEEP THE REGION UNDER A VERY WARM AND UNSTABLE
SOUTH-SOUTHWEST FLOW THROUGH MONDAY NIGHT. DISTURBANCES OF VARYING
STRENGTH EMBEDDED WITHIN THIS FLOW WILL INTERACT WITH ENERGY FROM
DAYTIME HEATING TO CAUSE ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH MUCH OF THE PERIOD. A WEAK WAVE CURRENTLY
MOVING INTO IDAHO WILL CONTINUE TO CAUSE ISOLATED SHOWERS AND
THUNDERSTORMS FROM GRANT COUNTY NORTHEAST INTO THE BLUE MOUNTAINS,
GRANDE RONDE VALLEY AND WALLOWA COUNTY THROUGH THIS EVENING. A STRAY
STORM MAY DEVELOP LATER THIS AFTERNOON OR EARLY THIS EVENING OVER
CENTRAL OREGON. AT THIS TIME EXPECT MOST OF THIS ACTIVITY TO END AN
HOUR OR TWO AFTER SUNSET, THOUGH A STRAY SHOWER OR STORM CAN NOT BE
COMPLETELY RULED OUT IN THESE AREAS AFTER MIDNIGHT. A STRONGER
DISTURBANCE IS EXPECTED TO DEVELOP SUNDAY NEAR THE NORTHWEST
CALIFORNIA COAST. THIS SYSTEM WILL CAUSE THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS THAT WILL AFFECT MUCH OF THE AREA FROM
SUNDAY AFTERNOON INTO EARLY MONDAY. THESE STORMS WILL INITIALLY
OCCUR IN CENTRAL OREGON, BUT WILL THEN SPREAD NORTH AND NORTHEAST
THROUGH THE LATE AFTERNOON AND EVENING. SHEAR MAY BE SUFFICIENT
ENOUGH TO CAUSE STRONG STORMS OVER CENTRAL OREGON SUNDAY AFTERNOON
AND EVENING. A SECOND STRONG WAVE WILL CAUSE ANOTHER ROUND OF STORMS
ON MONDAY. DRIER AIR WILL SPREAD INTO THE REGION TUESDAY, LIMITING
ANY LINGERING THUNDERSTORMS TO OUR EASTERN MOST ZONES, PARTICULARLY
WALLOWA COUNTY. LOW LEVEL WARMING WILL BE SUCH THAT MANY AREAS BELOW
2500 FEET WILL SEE HIGH TEMPS BETWEEN 97 AND 105 DEGREES SUNDAY
AFTERNOON. INCREASED CLOUD COVER WILL LIMIT THE NUMBER OF LOCATIONS
THAT WILL REMAIN WITHIN THIS RANGE MONDAY. THUS HAVE ISSUED HEAT
ADVISORIES FOR THE LOWER COLUMBIA BASIN IN OREGON AND WASHINGTON,
THE YAKIMA VALLEY AND THE JOHN DAY BASIN AS THESE AREA HAVE THE BEST
CHANCE OF SEEING THESE TEMPERATURES BOTH SUNDAY AND MONDAY. 90
LONG TERM...TUESDAY NIGHT THROUGH SATURDAY NIGHT...HIGH PRESSURE
WILL CONTINUE TO DOMINATE THE PACIFIC NORTHWEST IN FOR THE EXTENDED
FORECAST. AS A RESULT TEMPERATURES WILL REMAIN ABOVE NORMAL ACROSS
ALL AREAS. HIGHS WILL RANGE FROM 90 TO 100 ACROSS THE LOWER
ELEVATIONS AND IN THE 80S TO LOWER 90S FOR THE MOUNTAINS. THERE
WILL BE A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM EACH
DAY...MAINLY OVER THE MOUNTAINS OF NORTHEAST OREGON AND CENTRAL
OREGON. DUE TO THE HOT SURFACE BASED HEATING THERE WILL BE SOME
INSTABILITY EACH DAY ALOFT. WEATHER OR NOT THERE IS ENOUGH MID
LEVEL MOISTURE AND LIFT TO SUPPORT SHOWERS AND THUNDERSTORMS...WILL
BE FINE TUNED AS IT MOVES INTO THE SHORT TERM FORECAST. MODELS DO
HINT AT THE POSSIBILITY OF A WEAK COLD FRONT IN THE EXTENDED NEXT
SATURDAY EVENING...BUT THIS MAY BE MOVING TO FAST OR SLOW...SO WILL
KEEP AN EYE ON THE SYSTEM. WE MAY HAVE TO ADJUST TEMPERATURES DOWN
OR UP FOR THE EXTENDED IF THE SYSTEM MOVES FASTER/SLOWER THAN
FORECAST. WEBER
AVIATION...PREVIOUS DISCUSSION...18Z TAFS...VFR CONDITIONS WILL
PREVAIL OVER THE NEXT 24 HOURS. HIGH PRESSURE WILL REMAIN OVER AREA
WITH SOME MID AND UPPER LEVEL MOISTURE SPREADING NORTH WITH A SLIGHT
CHANCE OF THUNDERSTORMS IN CENTRAL OREGON AND THE EASTERN OREGON
MOUNTAINS BY LATE DAY SATURDAY, POSSIBLY AFFECTING KRDM AND KBDN.
MOSTLY CLEAR SKIES DURING THE DAY WILL GIVE WAY AFTER 00Z TO SOME
SCATTERED CLOUDS ABOVE 10000 FEET AGL FROM THUNDERSTORM ACTIVITY.
WINDS WILL GENERALLY BE BELOW 15 KTS FOR THE NEXT 24 HOURS THOUGH
KDLS, KRDM AND KBDN MAY HAVE SOME GUSTS TO 25 KTS THIS AFTERNOON AND
EARLY EVENING. ALSO LOCALLY GUST WINDS WILL BE POSSIBLE AROUND
THUNDERSTORM ACTIVITY. THUNDERSTORM PROBABILITIES INCREASE ACROSS
ALL TAF SITES BY TOMORROW AFTERNOON...WITH A SERIES OF WAVES MOVING
ACROSS THE AREA. WEBER
FIRE WEATHER...THE FIRE WEATHER WATCHES THAT WE ISSUED HAVE BEEN
UPGRADED TO RED FLAG WARNINGS FOR ALL FIRE WEATHER ZONES. THE
WARNING IS FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING. ALTHOUGH
STORMS ON SUNDAY AND MONDAY WILL HAVE THE POTENTIAL FOR HEAVY
DOWNPOURS...THE NUMBER OF CLOUD-TO-GROUND LIGHTNING STRIKES WILL
POSE A THREAT OF NEW FIRES. THE GRASSY VEGETATION AND BRUSH AREAS
WILL BE THE MOST SUSCEPTIBLE FOR RAPID FIRE SPREAD DUE TO THE
DRYNESS OF THESE FUELS. THE RED FLAG WARNINGS BEGIN IN CENTRAL
OREGON EARLY SUNDAY AFTERNOON THEN FOR THE REMAINDER OF THE AREA
AFTER 2 PM. WHILE MOST OF THE FORECAST AREA WILL SEE IMPROVING
CONDITIONS ON TUESDAY...ISOLATED TO SCATTERED STORMS WILL CONTINUE
FROM THE BLUE MOUNTAINS EAST TO THE IDAHO BORDER AND IN BAKER COUNTY
THROUGH TUESDAY EVENING. ANOTHER ISSUE THAT LAND MANAGEMENT AGENCIES
SHOULD BE AWARE IS THE MODERATE HAINES WHICH WILL BE AROUND A 5 FOR
THE NEXT FEW DAYS. WISTER
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 63 100 66 98 / 20 30 30 30
ALW 67 101 70 100 / 20 30 30 30
PSC 62 103 67 102 / 0 20 30 30
YKM 60 99 66 99 / 0 20 30 30
HRI 60 102 66 100 / 10 30 30 30
ELN 58 101 66 99 / 0 20 30 30
RDM 54 97 57 95 / 20 30 30 30
LGD 57 97 59 96 / 30 30 30 30
GCD 57 99 59 98 / 20 30 30 30
DLS 64 97 68 93 / 10 30 30 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 2 PM SUNDAY TO 9 PM PDT TUESDAY
ORZ049-050-502-507.
RED FLAG WARNING FROM NOON SUNDAY TO 10 AM PDT TUESDAY
ORZ042-505-506-509.
RED FLAG WARNING FROM 4 PM SUNDAY TO 10 AM PDT TUESDAY
ORZ044-508.
HEAT ADVISORY FROM NOON SUNDAY TO 8 PM PDT MONDAY ORZ044-505.
RED FLAG WARNING FROM 2 PM SUNDAY TO 10 AM PDT TUESDAY ORZ041.
RED FLAG WARNING FROM NOON SUNDAY TO 9 PM PDT TUESDAY ORZ503.
WA...RED FLAG WARNING FROM 2 PM SUNDAY TO 9 PM PDT TUESDAY WAZ030.
RED FLAG WARNING FROM 4 PM SUNDAY TO 10 AM PDT TUESDAY
WAZ026>029.
HEAT ADVISORY FROM NOON SUNDAY TO 8 PM PDT MONDAY WAZ027-028.
RED FLAG WARNING FROM 2 PM SUNDAY TO 6 AM PDT TUESDAY WAZ520.
RED FLAG WARNING FROM 2 PM SUNDAY TO 10 AM PDT TUESDAY
WAZ024-521.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON WAZ026-027-520.
&&
THREAT INDEX
SUNDAY : GREEN
MONDAY : GREEN
TUESDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/Hazardous weather outlook, Jul 7, 2:28 PM PST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
328 PM PDT SAT JUL 7 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
081415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
328 PM PDT SAT JUL 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS
NORTHWEST BLUE MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON,
EAST SLOPES OF THE OREGON CASCADES, GRANDE RONDE VALLEY,
WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
THE COMBINATION OF INCREASING INSTABILITY, MID LEVEL MOISTURE AND
HOT TEMPERATURES WILL RESULT IN ISOLATED THUNDERSTORMS THIS
AFTERNOON AND EVENING OVER THE AREAS LISTED ABOVE. A FEW STORMS
COULD BE STRONG.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
RED FLAG WARNING AREAWIDE SUNDAY THROUGH TUESDAY
EXCESSIVE HEAT
LOWER COLUMBIA BASIN OF WASHINGTON, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF OREGON, JOHN DAY BASIN
THUNDERSTORMS AREAWIDE SUNDAY THROUGH TUESDAY
A PAIR OF STRONG DISTURBANCES WILL AFFECT THE REGION SUNDAY AND
MONDAY. THESE DISTURBANCES WILL CAUSE SCATTERED THUNDERSTORMS,
MAINLY IN THE AFTERNOONS AND EVENINGS. THESE STORMS WILL BE CAPABLE
OF PRODUCING ABUNDANT LIGHTNING. AT THE SAME THE HOT AIR MASS OVER
THE REGION WILL INCREASE THE DRYNESS OF VEGETATION. THE MIX OF DRY
VEGETATION AND ABUNDANT LIGHTNING COULD RESULT IN FIRE STARTS, THUS
A RED FLAG WARNING HAS BEEN ISSUED FOR ALL FIRE ZONES SUNDAY THROUGH
TUESDAY. FOR FURTHER INFORMATION PLEASE SEE NWS PRODUCT PDXRFWPDT.
HIGH TEMPERATURES WILL BE HOT SUNDAY INTO EARLY NEXT WEEK WITH THE
HIGHEST TEMPERATURES OCCURRING ON SUNDAY AND MONDAY. THE HIGHEST
TEMPERATURES ARE EXPECTED ACROSS THE ABOVE LISTED ZONES AND A HEAT
ADVISORY IS IN EFFECT. FOR FURTHER INFORMATION ON THIS ADVISORY
PLEASE SEE NWS PRODUCT PDXNPWPDT. DRIER AIR WILL FILTER INTO THE
AREA TUESDAY. AS A RESULT THE THUNDERSTORM THREAT WILL DECREASE
FROM WEST TO EAST, THOUGH SCATTERED THUNDERSTORMS WILL AGAIN BE
POSSIBLE OVER WALLOWA COUNTY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Special weather statement, Jul 7, 1:55 PM PST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
255 PM PDT SAT JUL 7 2012
ORZ503-505-072230-
JOHN DAY BASIN OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-
255 PM PDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRANT COUNTY IN EAST
CENTRAL OREGON UNTIL 330 PM PDT...
AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF FOX...OR 66 MILES SOUTH OF
PENDLETON...MOVING NORTH AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.
LAT...LON 4499 11918 4499 11889 4466 11899 4473 11934
TIME...MOT...LOC 2154Z 199DEG 26KT 4480 11918
DGW
Special weather statement, Jul 7, 2:27 PM PST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
327 PM PDT SAT JUL 7 2012
ORZ502-503-072300-
NORTHERN BLUE MOUNTAINS OF OREGON OR-SOUTHERN BLUE MOUNTAINS OF
OREGON OR-
327 PM PDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRANT COUNTY IN EAST
CENTRAL OREGON...AND SOUTHERN UMATILLA AND SOUTHWESTERN UNION
COUNTIES IN NORTHEAST OREGON UNTIL 400 PM PDT...
AT 318 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DALE TO 12 MILES
SOUTHEAST OF LEHMAN HOT SPRINGS...AND MOVING NORTH AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...
ALONG WITH HEAVY RAIN AND GUSTY WINDS.
LAT...LON 4530 11897 4539 11820 4502 11837 4493 11913
TIME...MOT...LOC 2227Z 197DEG 22KT 4504 11897 4510 11846
DGW
Special weather statement, Jul 7, 3:03 PM PST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
403 PM PDT SAT JUL 7 2012
ORZ044-049-050-502-503-507-072345-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-GRANDE RONDE
VALLEY OR-LOWER COLUMBIA BASIN OF OREGON OR-NORTHERN BLUE MOUNTAINS
OF OREGON OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-WALLOWA COUNTY OR-
403 PM PDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UMATILLA...WESTERN
WALLOWA...EASTERN MORROW AND NORTHERN UNION COUNTIES UNTIL 445 PM
PDT...
AT 354 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES EAST OF
HEPPNER TO 8 MILES SOUTH OF LA GRANDE...AND MOVING NORTHEAST AT 30
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4565 11748 4517 11796 4532 11939 4547 11925
4546 11923 4543 11922 4544 11920 4548 11919
4546 11915 4551 11915 4552 11921 4582 11892
TIME...MOT...LOC 2303Z 214DEG 30KT 4540 11918 4527 11801
DGWSpecial weather statement, Jul 7, 3:33 PM PST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
433 PM PDT SAT JUL 7 2012
ORZ502-503-507-080030-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-NORTHERN BLUE
MOUNTAINS OF OREGON OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-
433 PM PDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UMATILLA AND WESTERN
UNION COUNTIES UNTIL 530 PM PDT...
AT 425 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF PILOT ROCK...OR 16 MILES
SOUTHEAST OF PENDLETON...MOVING NORTH AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4523 11835 4532 11888 4572 11898 4574 11801
TIME...MOT...LOC 2333Z 187DEG 32KT 4554 11866
Local storm report, Jul 7, 3:37 PM PST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
437 PM PDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 4 SSE PILOT ROCK 45.42N 118.81W
07/07/2012 UMATILLA OR TRAINED SPOTTER
STRONG WIND GUST FROM AN APPROACHING THUNDERSTORM BROKE
OFF WALNUT TREE LIMB APPROXIMATELY 12 TO 18 INCHES IN
DIAMETER. UM-5.
&&
AASpecial weather statement, Jul 7, 4:12 PM PST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
512 PM PDT SAT JUL 7 2012
ORZ050-502-080115-
NORTHERN BLUE MOUNTAINS OF OREGON OR-WALLOWA COUNTY OR-
512 PM PDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR WALLOWA AND NORTHEASTERN UNION
COUNTIES UNTIL 615 PM PDT...
AT 505 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF MINAM...OR 38 MILES
NORTHEAST OF LA GRANDE...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
ADDITIONAL STRONG THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS THE
AREA.
LAT...LON 4512 11684 4514 11775 4597 11790 4597 11694
4546 11668
TIME...MOT...LOC 0011Z 230DEG 11KT 4574 11753Thunderstorm Wind, Union
- When
- July 7, 4:50 PM PST
- Where
- Union County, 2 mi WSW of Summerville to 1 mi W of Summerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 45.489, -118.058
Witnesses described a sudden microburst damaged two locations west of Summerville. A large tree crashed through one house, while the residents were not at home. Another downed tree took out a power line and damaged the roof.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, July 7, 20124 deaths · $10,000 · 0.75 in hail · 3 events
- Damaging Winds and Lightning Strikes in New Jersey, July 7, 20121 death · 4 injured · $342,000 · 68 kt wind · 26 events
- Hail and Damaging Winds in Missouri, July 7, 20121 death · 2 injured · 1 in hail · 10 events
- Lightning Strike in Kansas, July 7, 20121 death · 1 event
- Lightning Strike in Illinois, July 7, 20121 death · 1 event
- Hail and Damaging Winds in Pennsylvania, July 7, 2012$770,000 · 1 in hail · 26 events
- Hail and Damaging Winds in Pennsylvania, July 7, 20121 injured · $150,000 · 1.75 in hail · 42 events
- Hail and Damaging Winds in Missouri, July 7 to 8, 2012$103,000 · 59 kt wind · 32 events
- Flash Flood and Damaging Winds in Tennessee, July 7 to 8, 2012$101,000 · 55 kt wind · 5 events
- Hail and Damaging Winds in New York, July 7, 2012$80,000 · 1.75 in hail · 7 events
- Flash Flooding and Heavy Rain in Colorado, July 7, 2012$90,000 · 4 events
- Hail and Damaging Winds in Pennsylvania, July 7, 2012$45,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391058.